Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Husband detected with bipolar disorder, schizophrenia. Under medication, counselling. Also compulsive liar. Affecting relationship. Suggestions?

HelloDoctor My Husband has been detected with Bipolar disorder and schizophrenia which dates back to his childhood. He is 33+ yrs old and is under medication for the same for last 5 months.He is also attending counselling as his issue lies with dealing with female ( specially close female life wife/Gf etc) companion. We are married for last 2 yrs and till now we hv not started any intimate relation as yet as he has issue with emotional bonding leading to impotency as well...however, he is also a compulsive lier, which actually is ruining any left chances of co-habitation with me, as I hate lying.His Dr. has been changing his medicine after every 2/3 months and now it is Qutan and Topaz(Previously it was Asenapt and Etilam together at first, and Arzu for a few days.Arzu had a severe anxiety effect on him so it was stopped after 2/3 weeks.)
Asked On : Sat, 19 Jan 2013
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hello there ~ Medications may have serious side effects like what your husband had been experiencing with the medications Asenapt, Etilaam, and Arzu. It is worth giving a trial period of at least 3-4 weeks with your current medication Qutan an Topaz, so as to have adequate response from the medication. It may be too early to tell what the effects or side-effects of the medications are. If he does has problems with partner (yourself) it may be best to consult a qualified psychologist to resolve them. I hope this helped. Take care of yourself and have a nice day !
Answered: Sun, 20 Jan 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Hello ........

Thanks for your query. I understand the difficulties you are undergoing. I would suggest that as of now you ensure that your husband is compliant on medication prescribed and bring his symptoms under control. Qutan and Topaz are quetiapine, an anti-psychotic and topiramate, a mood stabiliser. After appropriate symptom control, you can take a call as to whether to continue this marital relationship. Till then the benefit of illness can be provided to your husband since these illnesses affect one's judgement and decision-making capacity. Hope you find my suggestions useful.


Dr Sundar

Answered: Sun, 20 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor